MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7060-90
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Pain (1994); Nerve Proximity Nos (Not Otherwise Specified) (2647)
Date of Event 10/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmea, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is a malpositioned implant breaching the neuroforamen.
 
Event or Problem Description
In (b)(6) 2016, the patient underwent a bilateral side si joint arthrodesis where three implants were placed on each side.The patient reported right leg pain following the surgery.The surgeon determined that the most cranial right side implant had breached the neuroforamen and was irritating the nerve root.A few days after the initial surgery, the surgeon performed a revision surgery where the cranial implant was removed and replaced with a shorter implant.The patient's radicular pain symptoms resolved following the revision surgery.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
3055 olin avenue
suite 2200
san jose CA 95128 2066
MDR Report Key6069655
Report Number3007700286-2016-00082
Device Sequence Number794142
Product Code OUR
UDI-Device Identifier00859256003323
UDI-Public00859256003323
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2020
Device Model Number7060-90
Device Lot Number493449
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2016
Initial Report FDA Received Date11/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR